MAUDE Adverse Event Report: SOLTA MEDICAL, INC VASERLIPO SYSTEM; SYSTEM, SUCTION, LIPOPLASTY

SOLTA MEDICAL, INC VASERLIPO SYSTEM; SYSTEM, SUCTION, LIPOPLASTY
Model Number 110-0037
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported a burn following surgery with a vaser pro amplifier.Additional information has been requested.
 
Additional Manufacturer Narrative
The device has not been returned for an evaluation.The investigation is ongoing.
 
Additional Manufacturer Narrative
No other information was provided by the customer.No product was returned for evaluation after multiple follow up attempts were made.The safe and effective use of this medical device depends to a large degree on factors solely under the control of the operator.It is important that all operators of the vaser surgical system read, understand, and follow the operating instructions supplied with equipment.Use of this device is limited to those physicians who, by means of formal professional training or sanctioned continuing medical education (including supervised operative experience), have attained proficiency in suction lipoplasty.A review of manufacturing records showed all requirements were met.Final test verification specifications are acceptable.No non-conformities or anomalies found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Due to lack of information, no causal factors can be determined, and no conclusions can be drawn.As a result, the root cause is unknown.No corrective action is required.
 
Additional Manufacturer Narrative
Correction: section d2 product code from: muu - to: qpb, section g4: from: k110306 - to: k190551 the customer has been advised to stop using the device.Attempts have been made to get the device back.If the device is returned and evaluated, a supplemental report will be filed.
 
Event or Problem Description
Additional information was received by the user facility: a user facility reported burns to the patient''s abdomen and flanks two days post operation from a vaserlipo procedure.Secondary intervention (ointments, medications, etc.) involved burn creams.It is noted that there will be permanent damage or scarring.Available patient pictures were reviewed by the medical examiner.A burned area is visible on patient''s lower back area.The pictures show the wound healing with crust formation.No other treatments (besides vaser) were being performed in same area where symptoms were reported.The patient hasn''t undergone any other treatments in the same symptom area within the past 90 days.The vaser self-test was performed prior to the procedure.The patient was already under anesthesia when the system was tested.The system was in vaser mode.The highest amplitude level used was 30% where the injury happened.No system errors occurred nor was anything out of the ordinary noticed during treatment.The total time of the vaser delivery was 6 minutes.Approximately 6000-8000 ml of tumescent fluid was used.The procedure was completed using the vaser.A skin port was used and was not damaged or misaligned.A wet towel barrier was utilized to protect the skin from probe contact.A 1 and 2 ring probe was used for the treatment.This is not the first time the probe/cannula were used.The user facility states that they used to work with 80 to 90% amplitude in vaser mode without any problem.Then the problem of burns started to occur.
 
Additional Manufacturer Narrative
Correction: b3: date of event - from 16sep2022 to 18sep2022.Treatment settings were appropriate.It was reported low amplitude power was used.The amount of vaser time was normal for the procedure.A large and safe amount of wetting solution was infiltrated.The device and handpieces were returned for evaluation.Vaser amplifiers are equipped with audible and visual indicators (alert/warning) for system fault conditions.The audible alert/warning signal indicator is an urgent warning tone which can occur if the system detects conditions outside of safety parameters prior to and during treatment.No device or hand piece issues were found during the evaluation.The vaser amplifier passed all incoming checks, self-tests, and ultrasound board testing.The hand pieces also passed functional and safety testing.An independent medical review was performed by a board-certified physician with extensive vaser experience on the information available regarding this event.The review of this event found it does not appear that the patient burns were attributable to the vaser amplifier.Based on the medical review, this event represents technical mistakes on the part of the surgeon and has no relationship to a malfunction of the vaser device.A representative for solta medical visited the doctor after this event.It was verified that the physician used the vaser system correctly and had performed the process successfully.The physician reported that they are now using a different style of solta probe and device setting after these events occurred.No adverse events have occurred since the physician made these changes.It was determined no additional training was required.A review of the device history record for the vaser amplifier that was in use at this clinic (sn bbd34y), showed the system passed all required functional and final testing during manufacturing.No non-conformities or anomalies found related to this complaint when reviewing the device history record.Service records show that there have been no complaints or events reported for this vaser amplifier prior to these events.Post-market analysis shows the risk of patient burns from a liposuction procedure when using vaser is improbable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the medical review, this event represents technical mistakes on the part of the surgeon and has no relationship to a malfunction of the vaser device.No corrective action is required.

Brand Name
VASERLIPO SYSTEM
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key15654888
Report Number3011423170-2022-00133
Device Sequence Number6241271
Product Code MUU
UDI-Device Identifier00850608002537
UDI-Public00850608002537
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K190551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number110-0037
Device Catalogue Number110-0037
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/17/2022
02/06/2023
04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown